Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 74, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 26, 1995, 4:10 PM EDT for Robeson County, North Carolina. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 4:10 PM EDT (20:10 UTC)
- Expired
- Jun 26, 1995, 5:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 262009 RRA SVRILM NCC155-262115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 410 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...ROBESON COUNTY AT 405 PM EDT A SEVERE THUNDERSTORM WAS JUST WEST OF MAXTON MOVING SOUTHEAST AT 15 MILES AN HOUR. THE STORM WILL MOVE THROUGH MAXTON IMMEDIATELY AND THEN MOVE INTO PEMBROKE BY 445 PM. AT 405 PM EDT THE STORM PRODUCED A WIND GUST OF 59 MILES AN HOUR AT THE LAURINBURG-MAXTON AIRPORT. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. SQI &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:59 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 26, 2:59 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 259 PM EDT MON JUN 26 1995 RAH: AGREE WITH MHX ABT UPPING POPS FOR THIS EVE. ACTIVITY CONT TO DEVELOP ACROSS AREA THIS EVE. WHAT DO THINK ABT MENTIONING LOCALLY HVY RAINS AS WELL? WITH HI PW/S THIS IS DEFINITE POSSIBILITY. REST OF FCST FOR TON LUKS OK. CAE: ACITIVITY BECOMING WIDESPREAD ACROSS AREA. MAY WANT TO GO WITH GUD CHC OR EVEN LIKELY FOR THIS EVENING TAPERING OFF TO CHC AFT SUNSET. ALSO MAY WNT TO MENTION LCLY HVY RAINS AS WELL. REST OF FCST FOR TON LUKS OK. S/WV SEEN ON 12Z UPR AIR ANALYSIS RESPONSIBLE FOR TRW THIS AFTN AND THIS WL LIKELY CONT INTO THE EVE UNTIL LOSS OF HEATING. ACTIVITY MORE WIDESPREAD OVER SC PORTION OF CWA AT THIS TIME SO POSSIBLE HIER POPS THERE THIS EVE THAN IN NC. LCL HVY RAINS A POSSIBILITY THIS EVE AND TMRW AS THETA-E RDG REMAINS OVER AREA ALONG WITH HI PW/S. TMRW LUKS LIKE ANOTHER DAY OF SCTD TRW BUT MODELS HVE BEEN CONSISTENT OVER LAST 3 RUNS OF SPREADING NVA OVER AREA SO MAYBE NOT AS WIDE SPREAD TMRW. NGM WNTS TO BRING BACKDOOR CD FNT DOWN THE COAST AND INTO SC BY TUE NIGHT. IF FNT DOES MAKE IT THIS FAR SOUTH ON TUE IT CULD BECOME THE FOCUSING MECHANISM FOR TRW TO FORM ALONG. GRIDDED DATA INDICATED BEST MOISTURE CONVERGENCE TMRW ALONG THE FNT. IRELAND
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.